MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SMARTLOAD TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SMARTLOAD TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number GCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.Date event : unknown.If implanted; if explanted, give date: unknown/not provided.(b)(6).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during a surgery, the plunger of a preloaded lens, pushed over the lens but surgeon was still able to push it forward.Lens was implanted without any problem.However a small plastic ring/piece, which seems to came from the cartridge, was also injected into the patient's eye, that was directly removed.No injury for the patient at post-op visit.All the available information were submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).
 
Additional Manufacturer Narrative
Device evaluation: visual inspection using magnification was performed on the returned sample.Residues of viscoelastic material was observed in the cartridge and the cartridge showed no damage.The smartload assembly was verified and one part of the lens module component was observed broken.Some marks were also found on the lens module that could be related to the handling of the shooter when trying to refuse the injector.The condition observed is consistent with a unit that was handled and prepared for a surgical process.Since particle in question was not returned, the complaint issue reported could not be verified.Based on the evidence observed, it is not possible to confirm if the conditions observed on device are related to manufacturing, as the reported device was handled and prepared for surgical procedure.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.  a search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10292277
Report Number2648035-2020-00508
Device Sequence Number13700950
Product Code HQL
UDI-Device Identifier05050474620599
UDI-Public(01)05050474620599(17)221206
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2022
Device Model NumberGCB00
Device Catalogue NumberGCB0000195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer06/23/2020
10/25/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date09/16/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005